Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 27, NWS Boston/Norton, MA

June 8, 20114 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 8, 2011, 8:56 PM EDT for 4 counties in Massachusetts. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2011, 8:56 PM EDT (00:56 UTC)
Expired
Jun 8, 2011, 9:45 PM EDT
In force
49 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 103 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 9:05 PM EDTHAIL 0.75Leverett, MA
Jun 8, 9:43 PM EDTTSTM WND DMGCharlton, MATREES AND WIRES DOWN ON STAFFORD STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 6:45 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3772 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WUUS51 KBOX 090056
SVRBOX
MAC011-013-015-027-090145-
/O.NEW.KBOX.SV.W.0027.110609T0056Z-110609T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
856 PM EDT WED JUN 8 2011

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE...
  EASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...NORTHAMPTON...AMHERST...

* UNTIL 945 PM EDT

* AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  MONTAGUE TO AMHERST TO SOUTH HADLEY...OR ALONG A LINE EXTENDING
  FROM GREENFIELD TO AMHERST TO 6 MILES NORTHWEST OF CHICOPEE...AND
  WAS MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...GRANBY...WENDELL...
  PELHAM...SHUTESBURY...LUDLOW...BELCHERTOWN...NEW SALEM...
  WILBRAHAM...HAMPDEN...PALMER...WARE...MONSON...PETERSHAM...
  HARDWICK...PHILLIPSTON...WARREN...TEMPLETON...WEST BROOKFIELD...NEW
  BRAINTREE...BRIMFIELD...WALES...BARRE...NORTH BROOKFIELD...
  BROOKFIELD...HUBBARDSTON...HOLLAND...EAST BROOKFIELD...OAKHAM...
  WESTMINSTER...SPENCER...STURBRIDGE...SOUTHBRIDGE...RUTLAND...
  PRINCETON...PAXTON...LEICESTER AND CHARLTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4257 7188 4218 7184 4203 7195 4204 7249
      4236 7276 4246 7272 4257 7268
TIME...MOT...LOC 0056Z 292DEG 33KT 4253 7252 4238 7250
          4223 7259

$$

SIPPRELL
2 follow-up statements
297 
WWUS51 KBOX 090110
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT WED JUN 8 2011

MAC011-013-015-027-090145-
/O.CON.KBOX.SV.W.0027.000000T0000Z-110609T0145Z/
WORCESTER MA-FRANKLIN MA-HAMPSHIRE MA-HAMPDEN MA-
910 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EASTERN HAMPDEN...EASTERN HAMPSHIRE...SOUTHEASTERN FRANKLIN AND
WESTERN WORCESTER COUNTIES...

AT 905 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DIME SIZE HAIL IN THE TOWN OF LEVERETT 
MASSACHUSETTS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
SHUTESBURY TO PELHAM TO LUDLOW...OR ALONG A LINE EXTENDING FROM 10 
MILES NORTHEAST OF AMHERST TO 7 MILES EAST OF AMHERST TO 
CHICOPEE...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
SALEM...HAMPDEN...PALMER...WARE...MONSON...HARDWICK...PETERSHAM...
PHILLIPSTON...WARREN...WEST BROOKFIELD...NEW BRAINTREE...TEMPLETON...
BRIMFIELD...WALES...BARRE...NORTH BROOKFIELD...BROOKFIELD...
HOLLAND...EAST BROOKFIELD...HUBBARDSTON...OAKHAM...SPENCER...
STURBRIDGE...WESTMINSTER...SOUTHBRIDGE...RUTLAND...PRINCETON...
PAXTON...LEICESTER AND CHARLTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4233 7261 4244 7257 4257 7251 4257 7188
      4218 7184 4203 7195 4204 7249
TIME...MOT...LOC 0109Z 292DEG 33KT 4248 7237 4233 7235
          4218 7244

$$

SIPPRELL
068 
WWUS51 KBOX 090129
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
929 PM EDT WED JUN 8 2011

MAC011-013-015-027-090145-
/O.CON.KBOX.SV.W.0027.000000T0000Z-110609T0145Z/
WORCESTER MA-FRANKLIN MA-HAMPSHIRE MA-HAMPDEN MA-
929 PM EDT WED JUN 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE...EXTREME EAST
CENTRAL FRANKLIN AND WESTERN WORCESTER COUNTIES...

AT 926 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS THAT ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TEMPLETON TO 
PETERSHAM TO BARRE TO WEST BROOKFIELD TO BROOKFIELD TO BRIMFIELD TO 
WALES...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF FITCHBURG TO 
17 MILES WEST OF FITCHBURG TO 18 MILES NORTHWEST OF WORCESTER TO 16 
MILES WEST OF WORCESTER TO 17 MILES WEST OF WORCESTER TO 18 MILES 
NORTH OF MANSFIELD TO 13 MILES NORTH OF MANSFIELD...MOVING SOUTHEAST 
AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLAND...EAST BROOKFIELD...OAKHAM...STURBRIDGE...HUBBARDSTON...
SOUTHBRIDGE...SPENCER...WESTMINSTER...CHARLTON...RUTLAND...PAXTON...
LEICESTER AND PRINCETON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TRAINED SPOTTERS HAVE REPORTED DIME SIZE HAIL IN THE TOWN OF 
LEVERETT MASSACHUSETTS WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4204 7237 4214 7235 4223 7232 4237 7228
      4257 7228 4257 7188 4218 7184 4203 7195
TIME...MOT...LOC 0127Z 306DEG 39KT 4256 7206 4250 7213
          4238 7210 4224 7210 4217 7211 4209 7217
          4202 7225

$$

SIPPRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:05 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 8, 8:05 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
805 PM EDT WED JUN 8 2011

.SYNOPSIS...
NEAR RECORD HEAT IS LIKELY THURSDAY WITH A CHANCE OF STRONG TO
SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING AS A COLD FRONT
MOVES INTO THE REGION. THIS FRONT WILL PUSH SOUTH OF NEW ENGLAND ON
FRIDAY...BRINGING COOLER WEATHER INTO THE WEEKEND. ANOTHER LOW AND
FRONT MAY APPROACH SATURDAY NIGHT INTO MONDAY...BRINGING UNSETTLED
WEATHER AND A COOL EASTERLY FLOW.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CLUSTERS OF SEVERE THUNDERSTORMS...SOME WITH LARGE TREES DOWNED AND
UP TO 3 INCH DIAMETER HAIL IN EASTERN NY STATE...WILL BE WORKING
INTO S NH/W AND CENTRAL MA THROUGH 02Z-03Z. WATCH HAS BEEN ISSUED AS
FAR E AS MIDDLESEX COUNTY /THOUGH FEEL THIS IS MAINLY FOR NW
MIDDLESEX/...UNTIL 03Z. CELLS HAVE BEEN TRENDING TO WEAKEN AS THEY
ARE MOVING OUT OF BERKSHIRE COUNTY...BUT ARE MOISTENING UP THE
AIRMASS FOR NEXT LINE MOVING INTO W VT WHICH COULD HELP SUSTAIN THE
ACCOMPANYING INSTABILITY.

SPC MESOANALYSIS SUGGESTING MLCAPES ON ORDER OF 3000-4000 J/KG
ASSOCIATED WITH THE SEVERE STORMS BETWEEN 23Z AND 00Z WITH EDGE OF
0-6KM SHEAR AROUND 30 KT. EXPECT BEST SHOT OF CONVECTION TO REACH
INTO S NH/W MA INTO N CENTRAL CT THROUGH 03Z-04Z.

HAVE UPDATED GRIDS AND ZONES TO INCREASE POPS TO HIGH CHANCE IN THE
WATCH AREA.  THINK THIS CONVECTION SHOULD MELT AWAY AFTER MIDNIGHT
BEFORE THE NEXT ROUND STARTS TO APPROACH AHEAD AND WITH THE FRONT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
VERY HOT DAY EXPECTED WITH TEMPS WARMER THAN TODAY...ESPECIALLY
ALONG THE COAST GIVEN WARMER START TO THE DAY AND STRONGER
WESTERLY FLOW WHICH SHOULD PRECLUDE SEABREEZES. MAV TEMPS ACCEPTED
WITH GIVES 95-100 DEGREES INTERIOR VALLEYS AND COASTAL
PLAIN...BUT A BIT COOLER HIGHER TERRAIN AND NEAR THE IMMEDIATE
SOUTH COAST WHERE A SW COMPONENT TO THE WIND EXPECTED BUT STILL
NEAR 90 HERE. DEWPOINTS MOSTLY IN THE 60S BUT MAY DROP A BIT IN
THE AFTERNOON WITH WEST FLOW AND BL MIXING WHICH WILL KEEP HEAT
INDICES FROM GETTING TOO HIGH. MAY SEE A FEW HOURS OF 100 DEGREE
HEAT INDICES ESPECIALLY CT VALLEY AND INTERIOR SE MA...BUT HELD
OFF ON HEAT ADVISORY FOR NOW AS IT IS MARGINAL AND PREFER TO LET
NEXT SHIFT GET ONE MORE LOOK.

PARAMETERS LOOK MORE FAVORABLE FOR SEVERE WEATHER THU AFTERNOON
INTO THE EVENING AS STRONG COLD FRONT MOVES SWD FROM N NEW ENG
PROVIDING A FOCUS FOR CONVECTION. VERY UNSTABLE AIRMASS DEVELOPS
AGAIN WITH MLCAPES AROUND 2000 J/KG SO EXPECT A LINE OF STORMS TO
DEVELOP TO THE NORTH AND WEST AHEAD OF THE FRONT WHICH THEN MOVES
INTO SNE DURING THE AFTERNOON INTO THE EVENING.

0-6KM SHEAR INCREASES TO 35-40 KT WHICH IS SUFFICIENT FOR
ORGANIZED SVR WX. UNIDIRECTIONAL SHEAR PROFILE FAVORS MORE
MULTICELLULAR CONVECTION WITH LINE SEGMENTS FORCED BY APPROACHING
FRONT. DAMAGING WIND GUSTS WILL BE PRIMARY CONCERN WITH ANY TSTMS
THU WITH LARGE HAIL A SECONDARY THREAT GIVEN HIGH WBZ VALUES. LOW
LEVEL WINDS MORE WESTERLY SO 0-1KM HELICITY NOT IMPRESSIVE WHICH
SUGGESTS LESS THREAT FOR ROTATING STORMS. TIMING OF TSTMS APPEAR
TO BE AFTER 18Z NW ZONES REACHING THE S COAST IN THE EARLY
EVENING.

THU NIGHT...
EXPECT SCT SHOWERS/TSTMS TO BE ONGOING IN THE EVENING ESPECIALLY
SOUTH OF THE PIKE INVOF THE FRONT...THEN DECREASING ACTIVITY
OVERNIGHT AS THE FRONT PUSHES TO THE SOUTH. COOLER AND DRIER AIR
WILL MOVE INTO SNE OVERNIGHT AS WINDS SHIFT TO THE N/NE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS START OFF IN PRETTY GOOD AGREEMENT AT LEAST WITH
THE OVERALL UPPER LEVEL PATTERN. THE UPPER LEVEL TROUGHS ON BOTH
COASTS TEND TO FLATTEN...YIELDING A NEARLY ZONAL UPPER FLOW THROUGH
ABOUT SATURDAY. HOWEVER...MODELS DIVERGE INTO THE WEEKEND WITH THE
TIMING OF A SHORT WAVE IN THE UPPER FLOW IN QUESTION...DEPENDING
UPON THE STRENGTH AND TIMING OF THIS SYSTEM. LEANED TOWARD THE EC
AND GFS ENSEMBLE MEANS FOR THIS FORECAST...AS EACH MODEL HANDLES
THIS SHORT WAVE AND ITS MOVEMENT ACROSS NEW ENGLAND DIFFERENTLY.

FRIDAY...MOST MODELS PUSH THE PASSING FRONT FAR ENOUGH OFFSHORE TO
BRING DRY AND COOLER CONDITIONS TO THE REGION. HOWEVER...THE FRONT
DOES APPEAR TO STALL S OF NEW ENGLAND...SO MAY SEE LINGERING CLOUDS
ALONG THE S COAST. ALSO KEPT SLIGHT CHANCE POPS GOING FOR N CENTRAL
AND NW CT. MAY ALSO SEE PATCHY FOG DEVELOP LATER FRI NIGHT ALONG THE
COAST. WILL BE A SEASONABLY MILD DAY WITH HIGHS MAINLY IN THE 70S.

SATURDAY...SOME DIVERGENCE IN MODEL SOLUTIONS HERE...BUT MOST TEND
TO START BRINGING THE FRONT TO THE S BACK AS A WARM FRONT. GFS IS
BEING MOST OPTIMISTIC IN BUILDING HIGH PRES ACROSS MAINE AND THE
COASTAL WATERS...WHILE MOST OTHERS BRING PRECIP BACK INTO THE REGION
FROM THE SW. WENT MIDDLE OF THE ROAD AND BROUGHT LOW CHANCE POPS
INTO N CENTRAL MA AND THE WESTERN CT VALLEY OF MA. WILL ALSO START
TO SEE CLOUDS INCREASE FROM W-E DURING THE DAY. LIGHT ONSHORE WINDS
WILL KEEP TEMPS A BIT COOLER...ALONG WITH THE INCREASING CLOUDS.

SATURDAY NIGHT-MONDAY...TIMING OF WARM FRONT AND SUBSEQUENT
OCCLUSION/LOW DEVELOPMENT WILL BE DEPENDENT UPON TIMING AND STRENGTH
OF THE SHORT WAVE WORKING E OUT OF THE GREAT LAKES INTO SOUTHERN
QUEBEC AND NY STATE. HOWEVER...SOME MODELS DO TRY TO SLOW THIS
SYSTEM DOWN AS THE SHORT WAVE CUTS OFF BUT SLOWLY PROGRESSES. MODELS
HAVE HAD SOME CONSISTENCY WITH THIS...THOUGH TIMING IS STILL IN
QUESTION. WILL KEEP CHANCE POPS GOING AS THE OCCLUSION/FRONT SLOWLY
PUSHES THROUGH SOMETIME SUNDAY NIGHT OR EARLY MONDAY MORNING.  MAY
START TO SEE SLOW IMPROVEMENT FROM W-E DURING MONDAY AFTERNOON.

HAVE CARRIED 40-50 PCT CHANCE POPS WITH THIS SYSTEM...AND ADDED
CHANCE TSTMS INTO THE FORECAST FOR SUNDAY AFTERNOON/EVENING...AS
THIS APPEARS TO BE BEST TIMING IN PUSHING THROUGH THE TRIPLE POINT/
FRONTAL SYSTEM. CONFIDENCE REMAINS LOW FOR THIS PORTION OF THE
FORECAST.

TUESDAY-WEDNESDAY...CUTOFF LOW MAY REMAIN ACROSS NORTHERN NEW
ENGLAND/SE QUEBEC DURING THIS TIMEFRAME...SO MAY SEE THREAT OF
WIDELY SCT SHOWERS MAINLY N OF THE MASS PIKE. CLOUDS MAY ALSO LINGER
ACROSS MOST OF THE REGION.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...MEDIUM TO HIGH CONFIDENCE FOR VFR THROUGH MOST OF THE
NIGHT. SCT TSTMS MOVING INTO S NH/W MA THROUGH 03Z-04Z THEN SHOULD
WEAKEN. PATCHY LATE FOG POSSIBLE CAPE/ISLANDS AND INTERIOR VALLEYS.

THURSDAY...MOSTLY VFR THROUGH THE DAY THURSDAY...BUT INCREASING
THREAT OF TSTMS DURING MID/LATE AFTERNOON AS COLD FRONT APPROACHES
FROM THE NW. BRIEF MVFR/IFR AND STRONG WINDS POSSIBLE IN ANY
TSTMS.

THURSDAY NIGHT...MEDIUM CONFIDENCE. CHANCE SHOWERS/TSTMS WITH
BRIEF MVFR/IFR POSSIBLE IN THE EVENING ESPECIALLY NEAR THE S COAST
AS THE FRONT MOVES THROUGH. PATCHY MVFR CIGS/VSBYS POSSIBLE LATE.

KBOS TERMINAL...HIGH CONFIDENCE VFR THROUGH THE PERIOD. SEABREEZE
SHOULD GIVE WAY TO S WINDS LATE AFTERNOON. NO SEABREEZE EXPECTED
THU WITH WEST WINDS. CHC TSTMS LATE THU/THU EVENING WITH BRIEF
MVFR/IFR POSSIBLE.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY AND FRIDAY NIGHT...MEDIUM CONFIDENCE FOR AREAS OF MVFR
CIGS/VSBYS EARLY MAINLY ACROSS EASTERN MA/RI...THEN HIGH CONFIDENCE
FOR VFR CONDITIONS THROUGH FRI NIGHT.

SATURDAY...MEDIUM CONFIDENCE. VFR EXPECTED FOR MOST AREAS. MAY SEE
LOCAL MVFR CIGS/VSBYS IN WIDELY SCT SHOWERS ACROSS CENTRAL AND
WESTERN AREAS DURING THE AFTERNOON.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM CONFIDENCE OF GENERALLY
MVFR CIGS/VSBYS IN SHOWERS AND PATCHY FOG. LOW CHANCE OF TSTMS
SUNDAY AFTERNOON/EVENING.

MONDAY...LOW TO MEDIUM CONFIDENCE. STARTING OFF WITH AREAS OF MVFR
CIGS/VSBYS IN SHOWERS AND PATCHY FOG...THEN VSBYS IMPROVING TO VFR
FROM W-E DURING THE LATE MORNING AND AFTERNOON. CIGS MAY LINGER AT
MVFR ACROSS EASTERN AREAS THROUGH THE DAY...OTHERWISE SHOULD IMPROVE
TO VFR.

&&

.MARINE...
WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS
THROUGH THURSDAY NIGHT. SW WINDS SHIFTING TO THE NORTH THU NIGHT.

OUTLOOK...FRIDAY THROUGH MONDAY...

WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SMALL CRAFT CRITERIA
THROUGH THE PERIOD. LOWERED WNA WAVEWATCH FORECAST 1-2 FEET AS WINDS
SHIFT TO SE-S SAT-SUN...KEPT MAX AT 4 FT AS WIND SPEEDS REMAIN AT 15
KT OR LESS. MAY BRIEFLY REACH 5 FT ON THE EASTERN OUTER WATERS LATE
SAT NIGHT INTO SUN...BUT SHOULD SUBSIDE AS WINDS SHIFT TO NW.

&&

.CLIMATE...
RECORD HIGH TEMPS FOR TODAY...

BOS 97 IN 1984...HIGH SO FAR 81
PVD 94 IN 2008...HIGH SO FAR 92
ORH 91 IN 1984...HIGH SO FAR 87
BDL 96 IN 1984...HIGH SO FAR 93

RECORD HIGH TEMPS FOR THURSDAY 6/9...

BOS 96 IN 1984
PVD 97 IN 2008
ORH 92 IN 2008
BDL 96 IN 2008

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR MAZ020>024.
     AIR QUALITY ALERT FROM 2 PM TO 11 PM EDT THURSDAY FOR
     MAZ020>024.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 11 PM EDT THIS EVENING FOR RIZ001>008.
     AIR QUALITY ALERT FROM 2 PM TO 11 PM EDT THURSDAY FOR
     RIZ001>008.
MARINE...NONE.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...KJC/EVT
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...KJC/EVT
CLIMATE...STAFF
Hazardous weather outlook, Jun 8, 4:15 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT WED JUN 8 2011

CTZ002>004-MAZ002>019-026-NHZ011-012-015-092015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
415 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

THERE IS THE CHANCE OF ISOLATED STRONG THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON
THURSDAY AS A COLD FRONT PUSHES THROUGH THE REGION. THE HOT AND
HUMID WEATHER WILL CONTINUE WITH TEMPERATURES ONCE AGAIN PUSHING
WELL INTO THE 90S AWAY FROM THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

MAZ020>024-RIZ001>008-092015-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
415 PM EDT WED JUN 8 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...AIR QUALITY ALERT IN EFFECT FROM 2 PM TO 11 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE WILL BE THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON
THURSDAY AS A COLD FRONT PUSHES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

ANZ230>237-250-251-254>256-092015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
415 PM EDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 6:25 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT WED JUN 8 2011

MAZ008>011-090000-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
625 PM EDT WED JUN 8 2011

AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.  THE THUNDERSTORM WAS 30 MILES NORTHWEST OF
MIDDLEFIELD...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MIDDLEFIELD...CUMMINGTON...
  WORTHINGTON...CHESTER...CHESTERFIELD...GOSHEN...BLANDFORD...
  HUNTINGTON...WILLIAMSBURG...WESTHAMPTON...RUSSELL...MONTGOMERY...
  NORTHAMPTON...SOUTHAMPTON...EASTHAMPTON...WESTFIELD AND HADLEY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4239 7307 4239 7302 4251 7296 4235 7258
      4205 7282 4215 7304 4225 7301 4230 7301
      4231 7303 4233 7307

WTB
Special weather statement, Jun 8, 7:45 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
745 PM EDT WED JUN 8 2011

MAZ002-003-NHZ011-015-090045-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN AND CENTRAL HILLSBOROUGH
NH-WESTERN FRANKLIN MA-
745 PM EDT WED JUN 8 2011

AT 740 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL.  THESE THUNDERSTORMS WERE ALONG A LINE ENTERING
SOUTHWEST VERMONT AND MOVING EAST AT 45 MPH.  THE STORMS WILL REACH
SOUTHWEST NEW HAMPSHIRE AND NORTHERN FRANKLIN COUNTY MASSACHUSETTS
AFTER 815 PM.

* SOME LOCATIONS AFFECTED INCLUDE...WALPOLE...ALSTEAD...SURRY...
  MONROE...WESTMORELAND...GILSUM...MARLOW...ROWE...SULLIVAN...
  KEENE...STODDARD...CHESTERFIELD...WINDSOR...WINCHESTER...TROY...
  SWANZEY...ROXBURY...NELSON...MARLBOROUGH...HINSDALE...
  HILLSBOROUGH...HARRISVILLE...HANCOCK...DUBLIN...DEERING...
  BENNINGTON...ANTRIM...LEYDEN AND COLRAIN.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4313 7186 4312 7182 4291 7196 4274 7247
      4280 7254 4274 7255 4273 7249 4264 7274
      4273 7303 4274 7255 4288 7256 4295 7254
      4301 7245 4316 7246 4314 7238 4319 7216
      4314 7217 4313 7205 4319 7203 4321 7191

WTB
Local storm report, Jun 8, 8:30 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
830 PM EDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             WORTHINGTON             42.42N  72.93W
06/08/2011  E0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0829 PM     TSTM WND DMG     WORTHINGTON             42.42N  72.93W
06/08/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            SEVERAL TREES DOWN UP TO 8 INCHES IN DIAMETER ON WEST
            STREET

&&

EVT
Special weather statement, Jun 8, 8:37 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
837 PM EDT WED JUN 8 2011

MAZ002>004-026-NHZ011-012-015-090100-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL
HILLSBOROUGH NH-WESTERN FRANKLIN MA-
837 PM EDT WED JUN 8 2011

AT 835 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...WINDS OF
40 MPH...AND FREQUENT LIGHTNING...ALONG A LINE EXTENDING FROM 15
MILES NORTHEAST OF MARLOW TO MARLOW TO 3 MILES NORTHWEST OF KEENE TO
7 MILES WEST OF CHESTERFIELD TO 12 MILES NORTHWEST OF COLRAIN...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF HENNIKER TO 13
MILES NORTHEAST OF KEENE TO 3 MILES NORTHWEST OF KEENE TO
BRATTLEBORO TO 15 MILES WEST OF BRATTLEBORO...MOVING SOUTHEAST AT 50
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...KEENE...SULLIVAN...STODDARD...
  ROXBURY...NELSON...HINSDALE...MARLBOROUGH...SWANZEY...
  HARRISVILLE...COLRAIN...WINCHESTER...WINDSOR...LEYDEN...
  HILLSBOROUGH...DUBLIN...ANTRIM...TROY...HANCOCK...BENNINGTON...
  NORTHFIELD...RICHMOND...DEERING...BERNARDSTON...GREENFIELD...
  FITZWILLIAM...GILL...DEERFIELD...PETERBOROUGH...JAFFREY...
  WARWICK...WILTON...WEARE...TEMPLE...SHARON...RINDGE...NEW
  IPSWICH...NEW BOSTON...MONT VERNON...LYNDEBOROUGH...GREENVILLE...
  GOFFSTOWN...FRANCESTOWN...WINCHENDON...WENDELL...ROYALSTON...
  ORANGE...MONTAGUE...ERVING AND ATHOL.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4312 7185 4315 7167 4306 7164 4307 7152
      4284 7167 4270 7183 4247 7254 4274 7276
      4273 7246 4281 7255 4295 7254 4298 7247
      4301 7245 4303 7247 4317 7229 4319 7216
      4314 7217 4313 7205 4319 7203 4321 7191

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:12 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire48 min
Jun 8, 8:37 PM EDTSpecial Weather StatementBOXFranklin23 min
Jun 8, 9:42 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester48 min
Jun 8, 10:21 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth24 min
Jun 8, 10:33 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth42 min
Jun 8, 10:34 PM EDTSpecial Marine WarningBOX41 min
Jun 8, 10:41 PM EDTSpecial Marine WarningBOX49 min
Jun 8, 10:51 PM EDTSpecial Marine WarningBOX39 min
Jun 8, 10:52 PM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Dukes, Plymouth38 min
Jun 8, 11:17 PM EDTSpecial Marine WarningBOX58 min
Jun 9, 12:19 AM EDTSpecial Marine WarningBOX41 min
Jun 9, 12:37 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire38 min
Jun 9, 1:04 AM EDTSevere Thunderstorm WarningBOXHampden, Worcester41 min
Jun 9, 1:40 AM EDTSevere Thunderstorm WarningBOXBristol50 min
Jun 9, 2:12 AM EDTSpecial Marine WarningBOX48 min
Jun 9, 2:22 AM EDTSevere Thunderstorm WarningBOXBristol, Plymouth23 min
Jun 9, 2:36 AM EDTSpecial Marine WarningBOX54 min
Jun 9, 2:42 AM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Dukes, Plymouth27 min
Jun 9, 2:53 AM EDTSpecial Marine WarningBOX52 min
Jun 9, 8:38 AM EDTSpecial Weather StatementBOXNorfolk, Plymouth52 min
Jun 9, 10:21 AM EDTSpecial Weather StatementBOXHampshire39 min
Jun 9, 10:24 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire22 min
Jun 9, 3:00 PM EDTSpecial Weather StatementBOXFranklin, Hampshire90 min
Jun 9, 3:06 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire54 min
Jun 9, 3:55 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Middlesex, Worcester65 min
Jun 9, 3:57 PM EDTSpecial Marine WarningBOX108 min
Jun 9, 4:00 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester60 min
Jun 9, 4:23 PM EDTSevere Thunderstorm WarningBOXEssex, Franklin, Hampshire, Middlesex, Norfolk, Suffolk and 1 more67 min
Jun 9, 4:54 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Middlesex, Worcester54 min
Jun 9, 5:00 PM EDTSpecial Marine WarningBOX2 hr
Jun 9, 5:24 PM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth and 2 more66 min
Jun 9, 5:38 PM EDTSpecial Marine WarningBOX112 min
Jun 9, 5:52 PM EDTSevere Thunderstorm WarningBOXBristol53 min
Jun 9, 6:13 PM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Plymouth62 min
Jun 9, 6:14 PM EDTSpecial Marine WarningBOX2 hr
Jun 9, 6:49 PM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes, Nantucket56 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.